MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5537-G-519
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: 5521-b-500 tri ts baseplate size 5 lot a4s3oa.5565-s-018 tri press-fit stem 18mm x 100mm lot 0062893k.5570-s-040 triathlon total knee system offset adapter 4mm lot 0053904d.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
Patient had a right tka outside cors scope and then was revised in (b)(6) 2017 outside of cors scope.In (b)(6) 2020 the patient is revised again, now entering cors registry.Patient develops pain and requires a second revision on (b)(6) 2021.
 
Event or Problem Description
Patient had a right tka outside cors scope and then was revised in (b)(6), 2017 outside of cors scope.In (b)(6), 2020 the patient is revised again, now entering cors registry.Patient develops pain and requires a second revision on (b)(6), 2021.26apr22 - update based on medical review dated 16 february 2022.A document titled "op report pt ds may 17, 2021" is provided: it is an operation report dated (b)(6), 2021.The diagnosis preop and postop was failed right total knee revision.A right total knee revision was carried out.They found that the tibial component was internally rotated but all other components were satisfactory.The tibial component was revised with a tibial cone.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving a triathlon baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: this inquiry reports failure of a right total knee arthroplasty.It was revised once in 2017 for instability and synovitis, another time for internal rotation of the tibial component in 2020 and a third time also for internal rotation of the tibial component in 2021.I can confirm that the revisions took place since i was able to review the x-rays and operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of instability are multifactorial.Early instability is usually surgical technique related.Late instability can be due to ligament stretching or patient issues such as activity level and size and possibly trauma.Revision for internal rotation is surgical technique in origin.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: this inquiry reports failure of a right total knee arthroplasty.It was revised once in 2017 for instability and synovitis, another time for internal rotation of the tibial component in 2020 and a third time also for internal rotation of the tibial component in 2021.I can confirm that the revisions took place since i was able to review the x-rays and operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of instability are multifactorial.Early instability is usually surgical technique related.Late instability can be due to ligament stretching or patient issues such as activity level and size and possibly trauma.Revision for internal rotation is surgical technique in origin.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Catalog numbers and lot codes of other devices listed in this report: 5537-g-519, no 5.Triathlon ts plus tibial insert x3 poly 19mm, lot m93llr.5565-s-018, tri press-fit stem 18mm x 100mm, lot 0062893k.5570-s-040, triathlon total knee system offset adapter 4mm, lot 0053904d.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
TRI TS BASEPLATE SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13652115
Report Number0002249697-2022-00308
Device Sequence Number11392708
Product Code MBH
UDI-Device Identifier07613327026320
UDI-Public07613327026320
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number5537-G-519
Device Catalogue Number5521-B-500
Device Lot NumberA4S3OA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite